Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 32, NWS El Paso, TX

May 7, 2008El Paso County, Hudspeth County, Texas; 4 counties in New Mexico

NWS El Paso, TX issued this red flag warning at May 7, 2008, 7:42 AM MDT for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at May 7, 2008, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2008, 7:42 AM MDT (13:42 UTC)
In effect from
May 7, 2008, 11:00 AM MDT
Expired
May 7, 2008, 6:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2373 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 071342
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
742 AM MDT WED MAY 7 2008

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM TODAY THROUGH 10 PM
TONIGHT FOR THE DESERT LOWLANDS OF SOUTH CENTRAL NEW MEXICO...AND
FOR THE FAR WEST TEXAS COUNTIES OF EL PASO AND HUDSPETH FOR STRONG
WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME EXPECTED
FIRE DANGER RATINGS...

.AN EXITING UPPER-LEVEL LOW PRESSURE SYSTEM AND A SURFACE TROUGH TO THE
EAST WILL WORK TOGETHER TO INCREASE WEST WINDS ACROSS THE REGION
THIS AFTERNOON. THIS WESTERLY FLOW WILL KEEP THINGS DRY ACROSS THE
AREA LEADING TO LOW RELATIVE HUMIDITIES. WITH THE STRONGEST WINDS
IN THE EASTERN PORTIONS OF THE REGION...THE WESTERN PORTIONS ARE
NOT INCLUDED IN THE WARNING ALTHOUGH CRITERIA MAY BE REACHED FOR
SHORT PERIODS OF TIME. WINDY CONDITIONS THIS AFTERNOON COMBINED
WITH LOW RELATIVE HUMIDITIES AND DRY FUELS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

NMZ112-TXZ055-056-072145-
/O.NEW.KEPZ.FW.W.0032.080507T1700Z-080508T0400Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
742 AM MDT WED MAY 7 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
MDT THIS EVENING FOR THE DESERT LOWLANDS OF SOUTH CENTRAL NEW MEXICO...AND
FOR THE FAR WEST TEXAS COUNTIES OF EL PASO AND HUDSPETH FOR STRONG
WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME EXPECTED
FIRE DANGER RATINGS...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 10 PM MDT THIS EVENING. 

SUSTAINED 20 FT WINDS OF 20 TO 30 MPH FROM THE WEST WITH RELATIVE
HUMIDITIES DROPPING BELOW 15 PERCENT AND HIGH FIRE DANGER WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

$$

ADAIR
1 follow-up statement
000 
WWUS84 KEPZ 072150
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
350 PM MDT WED MAY 7 2008

...A RED FLAG WARNING CONTINUES IN EFFECT UNTIL 6 PM TONIGHT FOR
THE DESERT LOWLANDS OF SOUTH CENTRAL NEW MEXICO...AND FOR THE FAR
WEST TEXAS COUNTIES OF EL PASO AND HUDSPETH FOR STRONG WINDS...LOW
RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER
RATINGS...

.AN EXITING UPPER-LEVEL LOW PRESSURE SYSTEM AND A SURFACE TROUGH
TO THE EAST WILL WORK TOGETHER TO KEEP WINDS STRONG ACROSS THE
REGION THIS AFTERNOON. THIS WESTERLY FLOW WILL KEEP CONDITIONS DRY
ACROSS THE AREA LEADING TO LOW RELATIVE HUMIDITIES. WITH THE
STRONGEST WINDS IN THE EASTERN PORTIONS OF THE REGION...THE
WESTERN PORTIONS ARE NOT INCLUDED IN THE WARNING ALTHOUGH CRITERIA
MAY BE REACHED FOR SHORT PERIODS OF TIME. WINDY CONDITIONS THIS
AFTERNOON COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY FUELS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EVENING.

NMZ112-TXZ055-056-080100-
/O.NEW.KEPZ.FW.A.0031.080508T1800Z-080509T0400Z/
/O.EXT.KEPZ.FW.W.0032.000000T0000Z-080508T0000Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
350 PM MDT WED MAY 7 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CHANGED TODAYS RED FLAG WARNING TO EXPIRE EARLIER AT 6 PM MDT THIS
AFTERNOON. A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING...HAS ALSO BEEN
ISSUED.

SUSTAINED 20 FT WINDS OF 20 TO 30 MPH FROM THE WEST WITH RELATIVE
HUMIDITIES DROPPING BELOW 15 PERCENT AND HIGH FIRE DANGER WILL
CONTINUE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE
INFORM ALL APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING AND OF TOMORROWS POTENTIAL FOR RED FLAG
CONDITIONS. 



$$

NMZ110-111-113-080100-
/O.NEW.KEPZ.FW.A.0031.080508T1800Z-080509T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
350 PM MDT WED MAY 7 2008

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. 

STRONG WESTERLY FLOW ALOFT AND A DEEPENING SURFACE LOW TO THE EAST
WILL PRODUCE BREEZY TO WINDY CONDITIONS ON THURSDAY AFTERNOON.
WEST WINDS OF 20 TO 30 MPH ARE EXPECTED TO DEVELOP IN THE
AFTERNOON. SINGLE DIGIT RELATIVE HUMIDITY IS EXPECTED ACROSS ALL
LOCATIONS EXCEPT THE GILA REGION WHERE THEY WILL FALL INTO THE
LOWER TEENS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS. INFORM APPROPRIATE OFFICIALS AND FIRE CREWS IN
THE FIELD OF THE LIKELIHOOD OF RED FLAG CONDITIONS THURSDAY.

$$

BIRD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 7, 3:20 AM MDT, 4 hours 22 minutes earlier.

Area forecast discussion, May 7, 3:20 AM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
320 AM MDT WED MAY 7 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL QUICKLY MOVE EAST THROUGH THE LOCAL
AREA THIS MORNING AND OUT OF THE STATE BY LATE AFTERNOON.
INCREASED CLOUDS AND A FEW POSSIBLE LIGHT SHOWERS MAY OCCUR OVER
PORTIONS OF SIERRA AND OTERO COUNTIES THIS MORNING...THEN TAPER
OFF. WINDS WILL REMAIN STRONG FOR MOST AREAS THROUGH THE DAY AND
THEN DIMINISH IN THE EVENING. A DRY WESTERLY FLOW PATTERN ALOFT
WILL PERSIST INTO NEXT WEEK WITH BREEZY TO WINDY CONDITIONS DURING
THE AFTERNOON AND EVENING. INCREASED CLOUDINESS WILL OCCUR FRIDAY
BUT WILL CLEAR DURING BY THE WEEKEND.

&&

.DISCUSSION...
SATELLITE IMAGERY AND RADAR DATA INDICATE AN UPPER LOW MOVING
QUICKLY EAST THROUGH THE FORECAST AREA EARLY THIS MORNING. A FEW
LIGHT SHOWERS OR SPRINKLES MAY BE OCCURRING OVER PORTIONS OF
SIERRA AND OTERO COUNTIES BUT MOSTLY END BY SUN UP. CLOUDS SHOULD
DISSIPATE BY MID DAY. SURFACE WINDS WILL REMAIN IN THE WINDY
CATEGORY THROUGH THE DAY BUT WITH LESS DUST. A MAINLY WESTERLY
ZONAL FLOW PATTERN ALOFT WILL FILL IN BEHIND THE LOW BY TONIGHT
AND THURSDAY. EXPECT BREEZY TO WINDY AFTERNOONS TO CONTINUE INTO
THE WEEKEND. A BAND OF MID AND UPPER LEVEL MOISTURE WILL FLOW OVER
THE AREA FRIDAY AND FRIDAY NIGHT. PREVIOUS MODEL RUNS HAVE HINTED
AT A POTENTIAL FOR LIGHT PRECIPITATION DURING THAT PERIOD...BUT
LATEST MODELS INDICATE A DRIER SCENARIO WITH JUST INCREASED
CLOUDINESS. DAY TIME TEMPERATURES WILL BE NEAR OR SLIGHT ABOVE
NORMALS.

SKIES WILL CLEAR BY SATURDAY WITH WINDY CONDITIONS POSSIBLE THE
AFTERNOON. WINDS WILL DIMINISH SATURDAY NIGHT AND SUNDAY AS FRONT
BRIEFLY PUSHES INTO THE AREA AND A SHORT WAVE RIDGE PASSES
OVERHEAD. THE WEST TO SOUTHWEST FLOW WILL INCREASE AGAIN ON MONDAY
AS AN UPPER LEVEL TROUGH MOVES TOWARD THE CENTRAL ROCKIES. WINDY
TO VERY WINDY CONDITIONS WITH BLOWING DUST WILL BE POSSIBLE MONDAY
AFTERNOON THROUGH TUESDAY.

&&

.AVIATION...VALID 07/12Z-08/12Z
MAINLY VFR CONDITIONS EXPECTED. MVFR CIGS POSSIBLE VICINITY KALM
AND NEARBY MOUNTAINS THIS MORNING WITH CLEARING IN THE AFTERNOON.
SURFACE WINDS WILL REMAIN STRONG...THEN DIMINISH THIS EVENING.
MODERATE TURBULENCE VICINITY OF MOUNTAINS AND ALONG EAST SLOPES
TODAY.

&&

.FIRE WEATHER...
A LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK EAST OUT OF THE STATE
TODAY. CLOUDS AND VERY LIGHT RAIN SHOWERS WILL BE POSSIBLE OVER
SAC MOUNTAINS AND OTERO COUNTY THROUGH ABOUT MID DAY THEN TAPER
OFF. WINDS WILL REMAIN STRONG AND APPROACH BORDERLINE RED FLAG
CRITERIA TODAY AS A DRIER AIR MASS MOVES INTO THE AREA. DUE TO THE
MARGINAL NATURE OF FIRE CONDITIONS TODAY..WILL WAIT A TILL LATER
THIS MORNING TO EVAULATE FOR POSSIBLE RED FLAG WARNING FOR THIS
AFTERNOON.

FOR THURSDAY AND INTO THE WEEKEND A WESTERLY FLOW PATTERN WILL
MAINTAIN DRY CONDITIONS WITH LOW RELATIVE HUMIDITY AND INCREASED
WINDS DURING THE AFTERNOON. THERE IS A POTENTIAL FOR RED FLAG
CONDITIONS BOTH THURSDAY AND FRIDAY AFTERNOON. INCREASING MID AND
HIGH LEVEL CLOUDS MAY MITIGATE POTENTIAL CRITICAL FIRE DANGER
CONDITIONS SOMEWHAT ON FRIDAY. VERY DRY CONDITIONS WITH WARM
TEMPERATURES WILL PERSIST INTO NEXT WEEK WITH NO INCREASE IN
MOISTURE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 87  62  88  60  87 /   0   0   0   0   0
SIERRA BLANCA TX        87  58  84  56  84 /   0   0   0   0   0
LAS CRUCES              86  58  87  57  87 /   0   0   0   0   0
ALAMOGORDO              88  52  85  57  86 /   0   0   0   0   0
CLOUDCROFT              65  40  61  40  65 /  10   0   0   0   0
TRUTH OR CONSEQUENCES   85  52  85  54  85 /   0   0   0   0   0
SILVER CITY             78  47  75  46  78 /   0   0   0   0   0
DEMING                  86  52  85  54  86 /   0   0   0   0   0
LORDSBURG               85  51  85  52  86 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/04
Hazardous weather outlook, May 7, 7:23 AM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
723 AM MDT WED MAY 7 2008

NMZ022>025-030>032-TXZ055-056-081330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
723 AM MDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS
WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY WEST FLOW WILL
PERSIST INTO NEXT WEEK WITH BREEZY TO WINDY AFTERNOONS EACH DAY.
STRONGEST WIND DAYS WILL BE MONDAY AND TUESDAY WITH STRONG WINDS
AND BLOWING DUST POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:50 PM MDTFire Weather WatchEPZEl Paso, Hudspeth15 hr

Nearby

Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.